MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. MICRO EXT SET W/1 SS VLV; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. MICRO EXT SET W/1 SS VLV; INTRAVASCULAR ADMINISTRATION SET
Model Number 10010983
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that micro ext set w/1 ss vlv tubing leaked.The following information was provided by the initial reporter: material no.: 10010983, lot no.: 20055744.It was reported that there was leakage within the tubing set.At 1400 it was discovered that patient's piv was leaking.Upon closer assessment, the extension ("t-connector") that attaches to the hub of the iv was leaking where the rigid part of the tubing near the valve-end meets the flexible portion of the tubing.The tubing extension was able to be replaced, but after redressing the piv the insertion site started leaking.The iv ultimately had to be removed, leaving the patient with no way to receive incompatible meds or blood products.Vat team called to assess for new iv site, but none found.Picc team consulted, but unable to place until tomorrow am.Picu team aware.The iv and extension were 5 weeks old.The iv going bad was likely at this point, regardless, and discussions could have been had regarding obtaining more reliable access.
 
Additional Manufacturer Narrative
H.6.Investigation: no product or photo was returned by the customer.A device history record review for model 10010983 lot number 20055744 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.See h.10.
 
Event or Problem Description
It was reported that micro ext set w/1 ss vlv tubing leaked.The following information was provided by the initial reporter: material no.: 10010983 lot no.: 20055744 it was reported that there was leakage within the tubing set.Verbatim: at 1400 it was discovered that patient's piv was leaking.Upon closer assessment, the extension ("t-connector") that attaches to the hub of the iv was leaking where the rigid part of the tubing near the valve-end meets the flexible portion of the tubing.The tubing extension was able to be replaced, but after redressing the piv the insertion site started leaking.The iv ultimately had to be removed, leaving the patient with no way to receive incompatible meds or blood products.Vat team called to assess for new iv site, but none found.Picc team consulted, but unable to place until tomorrow am.Picu team aware.The iv and extension were 5 weeks old.The iv going bad was likely at this point, regardless, and discussions could have been had regarding obtaining more reliable access.

Brand Name
MICRO EXT SET W/1 SS VLV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10694549
Report Number9616066-2020-20089
Device Sequence Number3570507
Product Code FPA
UDI-Device Identifier50885403233577
UDI-Public50885403233577
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/29/2023
Device Model Number10010983
Device Catalogue Number10010983
Device Lot Number20055744
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/17/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;